Alert archive / Florida / Wind Advisories in 2022
Wind Advisory 6, NWS Melbourne, FL
NWS Melbourne, FL issued this wind advisory at Apr 9, 2022, 8:55 AM EDT for 7 counties in Florida. It took effect at Apr 9, 2022, 12:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2022, 8:55 AM EDT (12:55 UTC)
- In effect from
- Apr 9, 2022, 12:00 PM EDT
- Expired
- Apr 9, 2022, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Melbourne, FL
Counties Brevard County, FL, Indian River County, FL, Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 59 km from the middle of the area, began a volume at 12:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 0.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1507 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -175 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
486 WWUS72 KMLB 091255 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 855 AM EDT Sat Apr 9 2022 FLZ041-044>046-053-141-144-154-247-254-347-447-547-647-747-100000- /O.NEW.KMLB.WI.Y.0006.220409T1600Z-220410T0000Z/ Inland Volusia-Northern Lake-Orange-Seminole-Osceola- Coastal Volusia-Southern Lake-Coastal Indian River- Inland Northern Brevard-Inland Indian River- Mainland Northern Brevard-Northern Brevard Barrier Islands- Inland Southern Brevard-Mainland Southern Brevard- Southern Brevard Barrier Islands- Including the cities of Debary, Deland, Deltona, Eustis, Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, Sanford, Winter Springs, Celebration, Kissimmee, Saint Cloud, Daytona Beach, New Smyrna Beach, Ormond Beach, Clermont, Mascotte, Groveland, Sebastian, Vero Beach, Canaveral Groves, Fellsmere, Titusville, Port Saint John, Mims, Merritt Island Wildlife Refuge, Playalinda Beach, Palm Bay west of I 95, Viera West, Cocoa, Rockledge, Melbourne, Cocoa Beach, Satellite Beach, and Melbourne Beach 855 AM EDT Sat Apr 9 2022 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... * WHAT...West to northwest winds 20 to 25 mph with gusts 30 to 35 mph expected. * WHERE...Volusia, Lake, Orange, Seminole, Brevard, Osceola, and Indian River counties. * WHEN...From noon today to 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this wind advisory went out at Apr 9, 5:30 AM EDT, 3 hours 25 minutes earlier.
Area forecast discussion, Apr 9, 5:30 AM EDT, 3 hours 25 minutes before
Area Forecast Discussion...Corrected
National Weather Service Melbourne FL
530 AM EDT Sat Apr 9 2022
.DISCUSSION...
...High Fire Weather Danger Across East Central Florida Today...
...Unusually Comfortable Temps Will Continue Though This Weekend,
Enjoy it While it Lasts...
Current...An amplifying positive tilt short wave trough continues to
drop SE across NOFL and the adjacent GOMEX this morning, with yet
another attendant reinforcing frontal boundary (discontinuity mainly
in the Td/ThetaE fields) just north of Lake/Volusia Cos. METARs show
this front quite clearly as winds have backed from W to SW overnight
with a pronounced NW shift behind the front. Lift on the east side
of the trough axis is producing high based SCU/low based AC which
has spread across the northern half CWA. Current temps are between
55-60F except for some L50s at a few spots across the south, where
winds have dropped off a little more.
Today/tonight...The mid level trough axis will take a neutral tilt
as it pivots across the deep south and FL through mid day, then a
neg-tilt as it moves rapidly offshore by sunset. As the attendant
frontal boundary surges SE, the atmospheric VV profile will rapidly
switch from ascent to descent, which will mix down both drier air
and stronger winds above the surface. This will 'eat up' whatever
mid level cloudiness remains out there, but more importantly the
increasing/gusty winds and lowering humidity will increase the fire
weather danger this afternoon (see further discussion on this below).
Increasingly dry/windy today with quite comfortable max temps near
70F across the far north and U70s far south. Decreasing winds late
tonight with temps a somewhat astounding 10-15F below normal (L40s
north to U40s south)!
Sunday-Friday...Dry and pleasant conditions persist across east-
central Florida to end the weekend and for much of next week. A
surface ridge over the central GOMEX will move over FL Sunday, then
shift to the western Atlantic early next week. The local winds will
veer north/northeast on Sunday, easterly on Monday, then southeast
Tuesday through late week. Temperatures return to well above normal
values by mid week as a mid-level ridge builds over FL.
Below normal temps Sunday as afternoon highs still only forecast to
reach the low to mid 70s, and Sunday night lows drop down to the low
to mid 50s. Temperatures warm a few degrees each day, with highs in
the upper 70s along the coast and low 80s inland on Monday climbing
to the mid 80s along the coast and low 90s inland on Thursday. One
final cool night Monday night with lows in the upper 50s to low 60s.
Then, overnight temps become mild with lows generally in the upper
60s to around 70 degrees from Wednesday night onward.
The next chance of rain could come late this week as a cold front
approaches northern Florida. Have added a 20-30pct chance of showers
for Friday, however models are not in agreement regarding the
location/strength of this front, so expect rain chances to change as
models come into better agreement.
&&
.AVIATION...VFR. CIGs BKN060-080 with BKN250 also over the VRB-SUA
corridor this morning. Clouds should shift east and rapidly erode
from 15Z-18Z with winds from ~290 degrees increasing to sustained
16-19KT/G25-28kt.
&&
.MARINE...
Today-tonight...Aforementioned reinforcing front will cross the
waters during the morning and early afternoon. Winds shift to NW
and increase to 18-23kt, gusting as high as 30kt. Made a couple of
tweaks to the inherited SCA to expand it to the offshore Treasure
Coast leg starting at 00Z this evening, and also extend it through
12Z for all offshore legs. Seas will build up to 7ft well offshore
tonight, especially in the Gulf Stream.
Sunday...Winds decrease across the local area as a high pressure
over the eastern Gulf of Mexico moves across the northern FL
peninsula and into the far SW Atlantic. This causes winds to become
north to northeast Sunday morning, and decrease to 10-15 knots.
However, elevated seas are likely to linger offshore producing poor
boating conditions. Nearshore seas 3-4 feet, and 4-6 feet offshore
and in the Gulf Stream.
Monday-Wednesday...High pressure across the local area will lead to
favorable boating conditions for the first half of next week. East
winds Monday at 10-15 knots will veer southeast on Tuesday through
mid week. Seas 2-3 feet, building up to 4 feet offshore on
Wednesday.
&&
.FIRE WEATHER...
Today...The combination of west-northwest winds increasing to ~20mph
gusting to 30mph at times, coupled with minimum RH values of 30 to
35 percent will result in a High Fire Weather Danger across all of
east central Florida this afternoon. When it comes to specific RFW
criteria, there is a stark discontinuity in ground moisture when
comparing areas from Osceola/Brevard Cos northward and the 4 Cos to
the south. While ERC values have evened out over the past few days,
KBDI values are much, much lower from Osceola/Brevard northward to
the point where 70-100 percent of the areas to the north have values
of 1-100 (out of 800). Thus, an RFW has been issued for Okeechobee,
Indian River, St. Lucie and Martin Cos (where the risk of ignition
of new fires is much higher) while a Fire Weather Watch continues for
Seminole, Orange, Osceola and Brevard Cos.
Sunday...A high fire weather danger will continue Sunday, mostly for
areas west of Interstate 95 where RH values in the afternoon will
drop to between 25-29pct. Along the coast, since winds veer onshore
by noon, the RH values will only drop to around 30-35pct before
increasing in the late afternoon. Lighter winds around 10-15mph.
&&
.CLIMATE...Believe it or not, forecast low temps for early Sunday
morning (April 10th) at both Daytona Beach (43F) and Leesburg (46F)
are a mere 2 degrees above their records for the date of 41F and 44F
respectively.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 71 43 72 53 / 0 0 0 0
MCO 72 47 78 53 / 0 0 0 0
MLB 74 46 72 58 / 0 0 0 0
VRB 77 46 74 56 / 0 0 0 0
LEE 69 46 76 53 / 0 0 0 0
SFB 70 45 76 52 / 0 0 0 0
ORL 72 47 79 56 / 0 0 0 0
FPR 77 46 74 56 / 0 0 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Red Flag Warning from noon today to 8 PM EDT this evening for
Coastal Indian River-Coastal Martin-Coastal Saint Lucie-
Inland Indian River-Inland Martin-Inland Saint Lucie-
Okeechobee.
Fire Weather Watch from noon EDT today through this evening for
Inland Northern Brevard-Inland Southern Brevard-Mainland
Northern Brevard-Mainland Southern Brevard-Northern Brevard
Barrier Islands-Orange-Osceola-Seminole-Southern Brevard
Barrier Islands.
AM...Small Craft Advisory until 8 AM EDT Sunday for Flagler Beach to
Volusia-Brevard County Line 20-60 nm-Volusia-Brevard County
Line to Sebastian Inlet 20-60 nm.
Small Craft Advisory from noon today to 10 PM EDT this evening
for Flagler Beach to Volusia-Brevard County Line 0-20 nm.
Small Craft Advisory from 8 PM this evening to 8 AM EDT Sunday
for Sebastian Inlet to Jupiter Inlet 20-60 nm.
&&
SHORT TERM...Cristaldi
LONG TERM....Rodriguez
AVIATION...CristaldiHazardous weather outlook, Apr 9, 5:37 AM EDT, 3 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 537 AM EDT Sat Apr 9 2022 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-100000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 537 AM EDT Sat Apr 9 2022 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .HIGH WIND IMPACT... Sustained west to northwest winds will increase to around 20 mph by mid day, with gusts to around 30 mph expected through sunset. Drivers of high profile vehicles should be alert to the gusty winds, especially in open areas, overpasses and causeways. .FIRE WEATHER IMPACT... The gusty winds will combine with very dry air to produce a High Fire Weather Danger across all of east central Florida today. Never leave any outdoor fires unattended, and always dispose of cigarette butts in proper receptacles. .WIND AND SEA IMPACT... West-northwest winds of 20 to 25 knots well offshore Volusia and Brevard Counties will spread farther south offshore the Treasure Coast, and develop close to the coast of Volusia County. Seas beyond 20 miles offshore will build to between 5 and 7 feet by tonight. Small Craft Advisories will be in effect for these areas through late tonight. Small craft operators should exercise caution near the Space and Treasure Coasts through tonight. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. The fire weather danger will be high again on Sunday afternoon. Boating conditions will remain poor well offshore the Florida east coast on Sunday, before easing next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Cristaldi
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 3:33 AM EDT | Red Flag Warning | MLB | Brevard, Indian River, Martin, Okeechobee, Saint Lucie | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.